Rise in Use of Hallucinogenic Drugs Spurs Authorities, UCSB to Warn of Risks and Ready Response
Last Updated: Wednesday July 28, 2021
(Noozhawk, Nov. 29) After two incidents of UC-Santa Barbara students injuring themselves while high on hallucinogenic drugs in one month, the university student health director issued a health alert to the campus the next day. The drugs, often synthetic in nature, can not only cause poisonous reactions and overdoses, but can drive the user to become excessively violent, to others and to themselves. One student had died from major blood loss after he broke a window with his arm a month before while high on 25i-NBOMe, also known as "N-Bomb." The problem is not just in the Santa Barbara area, but nationwide. Because the drugs are newer on the scene, and there's less known about them, students are warned to be aware of the serious risks that come with taking them, which can include seizures, heart attacks, and death. Students are also being taught to recognize the signs of an overdose and to call 911 immediately. READ MORE.